Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 6, 2016, 2:11 PM CST. It took effect at Dec 8, 2016, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 2:11 PM CST (20:11 UTC)
- In effect from
- Dec 8, 2016, 3:00 AM CST
- Expired
- Dec 7, 2016, 4:11 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
290 WWUS74 KMAF 062011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CST TUE DEC 6 2016 ...FREEZE WATCH IN EFFECT FROM 3 AM CST TO 9 AM CST THURSDAY FOR PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN... ...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS FROM 2 AM MST TO 8 AM MST THURSDAY... .A COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO GET AT OR BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN. TXZ048-052-053-061>063-071200- /O.NEW.KMAF.FZ.A.0003.161208T0900Z-161208T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 211 PM CST TUE DEC 6 2016 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...25 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-071200- /O.NEW.KMAF.HW.A.0024.161208T0900Z-161208T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 111 PM MST TUE DEC 6 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...2 AM MST TO 8 AM MST THURSDAY. * WINDS...40 TO 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
213 WWUS74 KMAF 071011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CST WED DEC 7 2016 ...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON IN EFFECT TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN... ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS TONIGHT AND THURSDAY MORNING... ...FREEZE WATCH FOR THE FIRST FREEZE AND HARD FREEZE OF THE SEASON IN EFFECT THURSDAY NIGHT FOR THE SOUTHERN PERMIAN BASIN...LOWER TRANS PECOS AND RIO GRANDE VALLEY... .A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT/THURSDAY MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DIP BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO GRANDE VALLEY FOR THE FIRST TIME THIS SEASON. TXZ048-052-053-061>063-072200- /O.UPG.KMAF.FZ.A.0003.161208T0900Z-161208T1500Z/ /O.NEW.KMAF.HZ.W.0002.161208T0900Z-161208T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 411 AM CST WED DEC 7 2016 ...HARD FREEZE WARNING IN EFFECT TONIGHT AND THURSDAY MORNING... * TEMPERATURE...25 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-072200- /O.UPG.KMAF.HW.A.0024.161208T0900Z-161208T1500Z/ /O.NEW.KMAF.HW.W.0034.161208T0900Z-161208T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 311 AM MST WED DEC 7 2016 ...HIGH WIND WARNING IN EFFECT TONIGHT AND THURSDAY MORNING... * TIMING...2 AM MST TO 8 AM MST THURSDAY. * WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ067>070-075-079-081-082-072200- /O.NEW.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/ WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 411 AM CST WED DEC 7 2016 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * TEMPERATURE...24 TO 32 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RHLUCHAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 6, 10:54 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 6, 10:54 AM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1054 AM CST Tue Dec 6 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... VFR conditions will prevail at all area terminals through tonight, except KMAF and KINK where MVFR, if not IFR, ceilings will set in between 07/06Z and 07/09Z. Expect the lower ceilings to mix out by 07/15Z to 07/17Z. && .PREV DISCUSSION... /issued 430 AM CST Tue Dec 6 2016/ WV imagery shows zonal flow aloft over West Texas and Southeast New Mexico, as an upper-lvl trough moves thru the MS Valley. At the sfc, a cold front is moving thru the area, w/fropa thru KMAF by 10Z. This front will take temps well blo normal this afternoon, but a quick rebound to above-normal is anticipated Wednesday as winds veer around to return flow, and then take on a westerly component during the afternoon for a little downslope warming action. Unfortunately, this will be short-lived, as a much stronger arctic front plows into the region, w/fropa at KMAF around 04Z Thu, bringing the coldest temps this fall to the region. Biggest concerns this forecast will be possible precipitation developing along the I-10 corridor as models bring in a mid-lvl trough from the west. Combined w/weak isentropic upglide, a mix of precip could develop along and behind the front. This looks to be a short event, but may make travel hazardous on I-10 late Wednesday night/Thursday. Precip type is, natch, the main challenge. The NAM suggests the column will not be saturated deep enough for SN, and calls for a FZRA scenario, whereas the GFS is much more moist, favoring SN, especially in the east. Staying pessimistic, we've opted for FZRA in the west, and FZRA or SN in the east, mainly late Wed night into Thu morning, w/FZRA continuing in the mtns Thu afternoon. QPFs should remain light, but we'll re-issue an SPS highliting these concerns. Frontal gap winds will be on the rise at KGDP Wed night, but there are some model disagreements as to how strong. for now, we'll just mention this in the HWO. Temps Thursday should hover around freezing most locations, and then slowly warm to normal by Saturday afternoon under NW flow aloft.A dry pattern then ensues under zonal flow aloft into the extended, w/temps remaining above-normal thru the extended. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 49 38 61 28 / 0 0 0 10 Carlsbad 55 37 61 30 / 0 0 0 10 Dryden 63 41 65 38 / 0 0 0 10 Fort Stockton 58 44 66 31 / 0 0 0 20 Guadalupe Pass 53 41 53 27 / 0 0 0 10 Hobbs 45 33 58 24 / 0 0 0 0 Marfa 61 34 61 30 / 0 0 0 20 Midland Intl Airport 49 38 64 29 / 0 0 0 10 Odessa 51 39 64 29 / 0 0 0 10 Wink 53 37 66 30 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Dec 6, 1:54 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST TUE DEC 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CST TUE DEC 6 2016 /1254 PM MST TUE DEC 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD ARCTIC AIR WILL MOVE INTO SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN WEDNESDAY EVENING, THEN PUSH SOUTH THROUGH THE RIO GRANDE RIVER BY THURSDAY MORNING. THERE IS A CHANCE OF FREEZING RAIN, SLEET AND SNOW FOR MUCH OF THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY MORNING. AT THIS TIME, IT APPEARS ACCUMULATIONS WILL BE FAIRLY LIGHT. HOWEVER, HAZARDOUS TRAVEL CONDITIONS COULD STILL MATERIALIZE. WIDESPREAD HARD FREEZES ARE POSSIBLE BOTH THURSDAY AND FRIDAY MORNING. LASTLY, STRONG WINDS COULD OCCUR THROUGH GUADALUPE PASS WEDNESDAY NIGHT AND THURSDAY MORNING. A HIGH WIND WATCH IS NOW IN EFFECT FOR GUADALUPE PASS FOR THESE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:11 PM CST | Freeze Watch | MAF | Ector, Glasscock, Howard, Midland, Mitchell, Scurry | 14 hr |
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.